Suggest treatment for rapid heart rates, dizziness, shortness of breath and fatigue

default
Posted on Tue, 8 Nov 2016 in General Health
Question: Hi.
For the last 4 months I've been struggling with random rapid heart rates. 170 plus. Dizziness. Shortness of breath and fatigue. I've had all the usual tests done including bloods, ecg, x ray, 24hr ecg and all clear. I was recently said to have bppv. This would explain my dizziness. And just before my fast heart rates my vision seems to lack and my dizziness comes on strong. I'm just wondering whether bppv could have such a physical affect on my heart rate? I ask this because my fast heart rate seems to be getting irregular and now causing me to worry even more so. Thanks in advance.
XXXX
doctor
Answered by Dr. Scott Rebich 1 hour later
Brief Answer:
BPPV does not cause abnormal heart rates or arrhythmia

Detailed Answer:
Hi there,

It sounds like you are suffering from a heart arrhythmia. You will need an event monitor to watch the activitiy of your heart. If the event monitor doesn't show anything, you will need an implantable event monitor that can last for about 2 years.

Your dizziness is most likely caused by your arrhythmia. Most likely you are having an abnormal heart rhythm which causes decreased blood flow to the brain. The decreased blood flow causes a sensation of lightheadedness and dizziness. There is no research able BPPV causing abnormal heart rate or arrhythmias.

You should also have an echo, which is an ultrasound of the heart. The ultrasound will show us the structure of your heart. You will ultimately need medication to help get you out of the arrhythmia or an implantable defibrillator to stop all the arrythmia. Unfortunately this is more of an insurance company issues as you wait for an event monitor.

Let me know if you have additional questions.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Scott Rebich 46 minutes later
That's what I was thinking although arrhythmia has never been mentioned to me and nothing irregular has ever showed up on any test. Only svt and sinus tachycardia have been mentioned.
I was just wondering whether my dizziness from the bppv (as I'm dizzy even when laid and sat) is causing my body to go in to panic as I feel faint and therefore could bring on my rapid heart rate.
doctor
Answered by Dr. Scott Rebich 4 hours later
Brief Answer:
More like cardiac in nature

Detailed Answer:
Hi there,

Benign paroxysmal positional vertigo (BPPV) is a mechanical disorder of the inner ear characterized by a brief period of vertigo experienced when the position of the head is changed relative to gavity. BPPV is the single most common cause of vertigo. The episodes are brief sensations that the room is spinning which should be differentiated from dizziness. You need to distinguish between vertigo, presyncope ( feels like you are going to black out; vision and hearing may become obscured), disequilibrium (off balance), and light-headedness (vague, inconsistent symptoms, no rotational component).

All of your symptoms sound like they are coming from your heart. However, part of your work up should including MRI with contrast of the brain to rule out malignancy and infections of the brain.
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
Answered by
Dr.
Dr. Scott Rebich

Internal Medicine Specialist

Practicing since :2015

Answered : 283 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Arrhythmia

doctor1 MD

I am a 56 year, old post menopausal female who was diagnosed 18 months ago with idiopathic RVOT. My angiogram, MRI, ultrasound and other tests...

doctor1 MD

Hello, I had an abnormal ECG-ST & T segment downsloping in 2-3 aVF, V4-V-6. The doctor said it looked worse than the one I had 6 monthes prior. So,...

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT...

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg,...

doctor1 MD

patient is negative for provocable arrhythmia ...meaning

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

doctor1 MD

I recently had an echo and stress test due to abnormal EKG following six months of FOLFOX chemo. I was told I have RBBB and a shadow at and behind...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2